Alert archive / Puerto Rico / Flash Flood Watches in 2006
Flash Flood Watch 31, NWS JSJ
NWS JSJ issued this flash flood watch at Oct 19, 2006, 7:06 PM CDT. It took effect at Oct 19, 2006, 7:22 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2006, 7:06 PM CDT (00:06 UTC)
- In effect from
- Oct 19, 2006, 7:22 PM CDT
- Expired
- Oct 20, 2006, 7:12 PM CDT
- In force
- 24 hr
- Issued by
- NWS JSJ
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Oct 19, 4:00 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Oct 19, 4:00 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
500 PM AST THU OCT 19 2006
.SYNOPSIS...
BROAD SURFACE LOW PRESSURE SYSTEM LOCATED JUST NORTH NORTHWEST OF
PUERTO RICO...AND A MID TO UPPER LEVEL TROUGH EXTENDING FROM THE
EAST CENTRAL CARIBBEAN NORTHEAST ACROSS THE LOCAL REGION INTO THE
ATLANTIC...CONTINUES TO PRODUCE WIDESPREAD CLOUDINESS AND SCATTERED
TO NUMEROUS SHOWERS WITH STRONG THUNDERSTORMS ACROSS THE LOCAL AREA.
THE WEAKENING BUT PERSISTENT SURFACE LOW AND THE MID TO UPPER LEVEL
TROUGH WILL SLOWLY SHIFT NORTH NORTHWEST AND CONTINUE TO INFLUENCE
THE WEATHER CONDITIONS ACROSS THE LOCAL AREA OVERNIGHT THROUGH AT
LEAST THEN END OF THE WEEK.
.DISCUSSION...
THE DOPPLER WEATHER RADAR FOR SAN JUAN REMAINED DOWN TODAY...HOWEVER
THE LATEST SATELLITE IMAGERY AND SATELLITE DERIVED WINDS...AS WELL
AS SURFACE OBSERVATIONS AND REPORTS FROM LOCAL EMERGENCY MANAGERS
SHOWED RAPID DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON HOURS. SOME OF THE THUNDERSTORMS PRODUCED INTENSE CLOUD TO
GROUND LIGHTNING...AND HEAVY RAINFALL ACROSS THE SAN JUAN METRO AREA
AND PARTS OF SOUTHERN AND EASTERN PUERTO RICO.
THE GFS MODEL GUIDANCE WHICH INITIALIZED FAIRLY TODAY CONTINUED TO
SUGGEST THE ABOVE MENTIONED FEATURES TO LINGER ACROSS THE LOCAL AREA
OVER THE NEXT SEVERAL DAYS WHILE SLOWLY DRIFTING NORTH NORTHWEST. A
MID LEVEL SHORT WAVE AND ASSOCIATED VORTICITY MAXIMA WILL DIG
SOUTHWARD ACROSS THE REGION OVER THE NEXT 24 HOURS AND FURTHER
ENHANCE CONVECTION...AS THE MID TO UPPER LEVEL TROUGH LIFTS NORTH
NORTHWEST. ALSO...CONSIDERABLE AMOUNTS OF TROPICAL MOISTURE WILL
CONTINUE TO BE TRANSPORTED ACROSS THE REGION IN THE SOUTHERLY LOW
LEVEL WIND FLOW. WITH THAT SAID...EXPECT OVERALL MOIST AND VERY
UNSTABLE WEATHER CONDITIONS TO PREVAIL ACROSS THE REGION INTO THE
UPCOMING WEEKEND. RIVERS AND STREAMS ACROSS MUCH OF PUERTO RICO
REMAIN AT HIGH LEVELS AT THIS TIME...AND THE SOIL REMAINS VERY
SATURATED. THE ADDITIONAL HEAVY RAINFALL EXPECTED ACROSS THESE AREAS
WILL ONLY AGGRAVATE THE SITUATION AND CAUSE QUICK RIVER RISES AND
FLASH FLOODING OVER THE NEXT FEW DAYS. RESIDENTS AND VISITORS SHOULD
THEREFORE MONITOR THE ONGOING SITUATION AND EXPECTED WEATHER
CONDITIONS ACROSS THE REGION FOR THE NEXT FEW DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 90 78 89 / 40 50 40 60
STT 79 87 79 87 / 70 70 60 60
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR PRZ001-PRZ002-
PRZ003-PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ012-
PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR VIZ001-VIZ002.
&&
09Hazardous weather outlook, Oct 19, 5:30 AM CDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST THU OCT 19 2006 PRZ001>013-AMZ710>750-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-201000- 630 AM AST THU OCT 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL START TO MOVE FROM THE LOCAL AREA ON FRIDAY. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
In the hours before
Special weather statement, Oct 19, 2:39 PM CDT, 4 hours 27 minutes before
PRC007-009-017-019-021-025-029-031-035-037-039-041-043-045-047-051-
053-054-057-061-063-069-077-085-089-091-101-103-105-107-109-119-123-
127-129-135-137-139-143-145-149-192000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
339 PM AST THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 400 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
DORADO...CANOVANAS...CAROLINA...CIALES...CAGUAS...CIDRA...
COAMO...CAYEY...COROZAL...MANATI...FLORIDA...COMERIO...
AIBONITO...AGUAS BUENAS...BARRANQUITAS...BARCELONETA...JUNCOS...
GURABO...LUQUILLO...PATILLAS...OROCOVIS...NAGUABO...NARANJITO...
MOROVIS...SAN JUAN...TOA ALTA...SAN LORENZO...VILLALBA...
TRUJILLO ALTO...VEGA ALTA...LAS PIEDRAS...BAYAMON...CEIBA...
GUAYAMA...FAJARDO...HUMACAO...GUAYNABO...VEGA BAJA...SALINAS...
RIO GRANDE AND TOA BAJA
AT 325 PM AST...SATELLITE DATA AND AN OFF DUTY METEOROLOGIST
INDICATED A STRONG THUNDERSTORM NEAR BAYAMON...GUAYNABO...AGUAS
BUENAS AND CAGUAS MOVING EAST NORTHEAST AT 10 TO 15 MPH. THIS
THUNDERSTORM WILL CONTINUE TO AFFECT THESE MUNICIPALITIES THROUGH
355 PM...THEN MOVE INTO SAN JUAN...GURABO AND TRUJILLO ALTO BY 410
PM. THIS THUNDERSTORM WILL LIKELY CONTAIN CLOUD TO GROUND
LIGHTNING...TORRENTIAL RAIN...STRONG AND GUSTY WINDS AND POSSIBLY
SOME SMALL HAIL.
IF THIS DANGEROUS STORM APPROACHES YOUR AREA...SEEK SAFE SHELTER
INSIDE A STURDY BUILDING AND STAY THERE UNTIL THE STORM HAS PASSED.
BCS/RAM/AASSpecial weather statement, Oct 19, 2:39 PM CDT, 4 hours 27 minutes before
PRC007-009-017-019-021-025-029-031-035-037-039-041-043-045-047-051-
053-054-057-061-063-069-077-085-089-091-101-103-105-107-109-119-123-
127-129-135-137-139-143-145-149-192015-
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
339 PM AST THU OCT 19 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 415 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
DORADO...CANOVANAS...CAROLINA...CIALES...CAGUAS...CIDRA...
COAMO...CAYEY...COROZAL...MANATI...FLORIDA...COMERIO...
AIBONITO...AGUAS BUENAS...BARRANQUITAS...BARCELONETA...JUNCOS...
GURABO...LUQUILLO...PATILLAS...OROCOVIS...NAGUABO...NARANJITO...
MOROVIS...SAN JUAN...TOA ALTA...SAN LORENZO...VILLALBA...
TRUJILLO ALTO...VEGA ALTA...LAS PIEDRAS...BAYAMON...CEIBA...
GUAYAMA...FAJARDO...HUMACAO...GUAYNABO...VEGA BAJA...SALINAS...
RIO GRANDE AND TOA BAJA
AT 325 PM AST...SATELLITE DATA AND AN OFF DUTY METEOROLOGIST
INDICATED A STRONG THUNDERSTORM NEAR BAYAMON...GUAYNABO...AGUAS
BUENAS AND CAGUAS MOVING NORTH NORTHEAST AT 10 TO 15 MPH. THIS
THUNDERSTORM WILL CONTINUE TO AFFECT THESE MUNICIPALITIES THROUGH
355 PM...THEN MOVE INTO SAN JUAN...CAROLINA...GURABO AND TRUJILLO
ALTO BY 410 PM. THIS THUNDERSTORM WILL LIKELY CONTAIN CLOUD TO
GROUND LIGHTNING...TORRENTIAL RAIN...STRONG AND GUSTY WINDS AND
POSSIBLY SOME SMALL HAIL.
IF THIS DANGEROUS STORM APPROACHES YOUR AREA...SEEK SAFE SHELTER
INSIDE A STURDY BUILDING AND STAY THERE UNTIL THE STORM HAS PASSED.
BCS/RAM/AASSpecial weather statement, Oct 19, 3:12 PM CDT, 3 hours 54 minutes before
PRC007-009-017-019-021-025-029-031-035-037-039-041-043-045-047-051-
053-054-057-061-063-069-077-085-089-091-101-103-105-107-109-119-123-
127-129-135-137-139-143-145-149-192015-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
339 PM AST JUEVES 19 DE OCTUBRRE DE 2006
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO HASTA LAS 415
PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
DORADO...CANOVANAS...CAROLINA...CIALES...CAGUAS...CIDRA...
COAMO...CAYEY...COROZAL...MANATI...FLORIDA...COMERIO...
AIBONITO...AGUAS BUENAS...BARRANQUITAS...BARCELONETA...JUNCOS...
GURABO...LUQUILLO...PATILLAS...OROCOVIS...NAGUABO...NARANJITO...
MOROVIS...SAN JUAN...TOA ALTA...SAN LORENZO...VILLALBA...
TRUJILLO ALTO...VEGA ALTA...LAS PIEDRAS...BAYAMON...CEIBA...
GUAYAMA...FAJARDO...HUMACAO...GUAYNABO...VEGA BAJA...SALINAS...
RIO GRANDE Y TOA BAJA.
A LAS 8:10 PM AST EL RADAR DOPPLER INDICABA FUERTES TRONADAS CON
LLUVIA FUERTE DESARROLLANDOSE NUEVAMENTE A TRAVES DE LAS AGUAS MAR
AFUERA Y MOVIENDOSE A TIERRA A TRAVES DE LAS AREAS COSTERAS DE ESTOS
MUNICIPIOS.
A LAS 325 PM AST...LOS DATOS DE SATELITE Y UN METEROLOGO INDICARON
UNA TRONADA FUERTE CERCA DE BAYAMON...GUAYNABO...AGUAS BUENAS Y
CAGUAS MOVIENDOSE HACIA EL NORTE NORESTE DE 10 A 15 MPH. ESTA
TRONADA CONTINUARA AFECTANDO A ESTOS MUNICIPIOS HASTA LAS 355 PM...
LUEGO HACIA SAN JUAN...CAROLINA...GURABO Y TRUJILLO ALTO PARA LAS
410 PM. ESTA TRONADA POSIBLEMENTE CONTIENEN RELAMPAGOS DE NUBE A
TIERRA...LLLUVIA TORRENCIAL...VIENTOS FUERTES Y EN RAFAGASY
POSIBLEMENTE ALGUN GRANIZO PEQUENO.
SI ESTA TRONADA PELIGROSA SE ACERCA A SU AREA...BUSQUE REFUGIO
SEGURO DENTRO DE UNA EDIFICACION FUERTE Y MANTENGASE AHI HASTA QUE
PASE LA TRONADA.
BCS/RAM/AAS/SANTIAGOLocal storm report, Oct 19, 5:11 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
611 PM AST THU OCT 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM AVALANCHE CIALES 18.34N 66.47W
10/19/2006 CIALES PR BROADCAST MEDIA
ADA CALLED TO REPORT MUDSLIDE ON ROAD 615 IN CIALES
0608 PM AVALANCHE CIALES 18.34N 66.47W
10/19/2006 CIALES PR BROADCAST MEDIA
MUDSLIDE REPORTED ON ROAD 615 IN CIALES
&&
SROSSIThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 7:14 AM CDT | Special Marine Warning | JSJ | 46 min | |
| Oct 20, 12:30 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 20, 1:29 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 20, 2:00 PM CDT | Special Marine Warning | JSJ | 45 min | |
| Oct 20, 3:05 PM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 20, 5:59 PM CDT | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Watches in Puerto Rico, 2006Flash Flood Watches in U.S. Virgin Islands, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.